Alert archive / Kentucky / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 39, NWS Jackson, KY

May 16, 20234 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 16, 2023, 4:13 PM EDT for 4 counties in Kentucky. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2023, 4:13 PM EDT (20:13 UTC)
Expired
May 16, 2023, 4:45 PM EDT
In force
32 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Floyd County, KY, Magoffin County, KY, Martin County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 48 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 4:23 PM EDTTSTM WND DMG1 Wsw Langley, KYA TREE WAS REPORTED DOWN ON KY HWY 777 NEAR THE KENTUCKY HYDROCARBON COMPANY PLANT.
May 16, 4:45 PM EDTTSTM WND GST 524 Ne Boldman, KYAWOS STATION KPBX PIKE COUNTY APT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 12:30 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2023-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2023-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

709 
WUUS53 KJKL 162013
SVRJKL
KYC071-153-159-195-162045-
/O.NEW.KJKL.SV.W.0039.230516T2013Z-230516T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
413 PM EDT Tue May 16 2023

The National Weather Service in JACKSON KY has issued a

* Severe Thunderstorm Warning for...
  South central Martin County in northeastern Kentucky...
  Northern Floyd County in southeastern Kentucky...
  Northwestern Pike County in southeastern Kentucky...
  Southeastern Magoffin County in southeastern Kentucky...

* Until 445 PM EDT.

* At 412 PM EDT, a severe thunderstorm was located over Pyramid, or 9
  miles southwest of Prestonsburg, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Dock around 415 PM EDT.
  Martin around 420 PM EDT.
  Allen around 425 PM EDT.
  Ivel around 430 PM EDT.

Other locations in the path of this severe thunderstorm include Coal
Run Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3753 8294 3765 8294 3772 8251 3748 8252
TIME...MOT...LOC 2012Z 268DEG 33KT 3759 8286 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BB
1 follow-up statement
915 
WWUS53 KJKL 162027
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
427 PM EDT Tue May 16 2023

KYC153-162036-
/O.CAN.KJKL.SV.W.0039.000000T0000Z-230516T2045Z/
Magoffin KY-
427 PM EDT Tue May 16 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAGOFFIN COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern and northeastern Kentucky.

LAT...LON 3752 8284 3766 8282 3772 8251 3748 8252
TIME...MOT...LOC 2026Z 268DEG 33KT 3759 8269 

$$

KYC071-159-195-162045-
/O.CON.KJKL.SV.W.0039.000000T0000Z-230516T2045Z/
Martin KY-Floyd KY-Pike KY-
427 PM EDT Tue May 16 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTH CENTRAL MARTIN...NORTHEASTERN FLOYD AND NORTHWESTERN PIKE
COUNTIES...

At 426 PM EDT, a severe thunderstorm was located over Banner, or 7
miles southeast of Prestonsburg, moving east at 40 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Justell around 430 PM EDT.

Other locations in the path of this severe thunderstorm include
McCombs and Gulnare.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3752 8284 3766 8282 3772 8251 3748 8252
TIME...MOT...LOC 2026Z 268DEG 33KT 3759 8269 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:29 PM EDT, 44 minutes earlier.

Area forecast discussion, May 16, 3:29 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
329 PM EDT Tue May 16 2023

.SHORT TERM...(This evening through Wednesday night)
Issued at 328 PM EDT TUE MAY 16 2023

As of 15Z surface analysis, a warm front is draped across the CWA.
Along with that front, showers and thunderstorms have developed
along the surface warm front tornadic supercells are starting to
form but tornadoes remain to be limited. Instability around 1,500
J/kg of CAPE, effective bulk shear around 50 knots, theta-e
difference around 25C with DCAPE around 900 J/kg and high PWats
would largely support damaging wind as the line closely associated
with the cold front. Models have frontal timing through the area
starting now and continuing through the late evening to overnight
hours. Areas of fog is likely overnight due saturation, light winds
and clearing skies.

Once the front exits, overnight tonight, upper-level ridging moves
in from the northwest with surface high pressure working in from
northwest. However, with the ridge in place, cooler air is in the
region; therefore, temperatures will be cooler for Wednesday but
staying dry. Areas of fog may be possible again Wednesday night into
Thursday morning with lingering moisture and mostly clear skies.

.LONG TERM...(Thursday through Tuesday)
Issued at 329 PM EDT TUE MAY 16 2023

A weak upper low moves east from the mid-Mississippi Valley east
across the Tennessee Valley Thursday. Ahead of the low,
southwesterly flow aloft will help usher southerly return flow north
along with increasing instability and moisture, which will help
initiate afternoon and early evening shower and thunderstorm
activity. Though there appears to be a good veering profile, shear
values look to be too low for any severe threat.

Cluster analysis is in good agreement on a deep upper-level
low/trough moving east from the upper Mississippi River valley east
across the Great Lakes region Friday into Saturday. This will push a
cold front across eastern Kentucky late Friday night or the first
half of Saturday. Instability appears to be limited ahead of the
front which will tend to support more rain and shower chances than
thunderstorm chances, though a thunderstorm or two cannot be ruled
out.

After the front moves through the area Saturday morning, dry and
stable conditions build into the region from the north resulting in
pleasant weather for the remainder of Saturday into Sunday. By
Monday, some models show a trough/low moving into the plains with
southwest flow aloft ushering in increasing moisture and instability
for Monday into Tuesday. Will leave the NBM PoPs in the 10 to 20
range during this time in the afternoon periods to reflect the low-
end chance of some diurnal convection, but most models keep dry
conditions during this time. High temperatures rise from the 70s
Saturday after frontal passage to the lower to mid-80s early next
week.

Lows through the long term will tend to be on the cooler side, with
lows in the 40s and 50s Saturday night and Sunday night rising
slightly into early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
ISSUED AT 122 PM EDT TUE MAY 16 2023

VFR/MVFR conditions are currently in place across the area. Those
will continue across the CWA for the next couple of hours before
showers and thunderstorms move in from the west. MVFR to IFR CIGS
and VSBY are expected with the showers and storms and areas of BR
that's forecast to develop with the shower activity. Showers and
storms will continue before dissipating toward 00Z. Winds are
forecast to diminish before areas of fog develop overnight and
continue through 14Z before becoming all VFR for the remainder of
the TAF period.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...VORST
LONG TERM...CMC
AVIATION...VORST
Hazardous weather outlook, May 16, 3:37 PM EDT, 36 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
337 PM EDT Tue May 16 2023

KYZ050-058>060-068-069-079-080-083>088-106>120-171945-
Montgomery-Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-Laurel-
Wayne-McCreary-Whitley-Knox-Bell-Harlan-Morgan-Johnson-Wolfe-
Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-
Martin-Pike-
Including the cities of Camargo, Jeffersonville, Mount Sterling,
Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead,
Mount Vernon, McKee, Annville, Burnside, Somerset, London,
Monticello, Stearns, Whitley City, Corbin, Williamsburg,
Barbourville, Middlesboro, Pineville, Cumberland, Harlan,
West Liberty, Paintsville, Campton, Salyersville, Prestonsburg,
Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes,
Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez,
Coal Run, Elkhorn City, Pikeville, and South Williamson
337 PM EDT Tue May 16 2023

...SEVERE THUNDERSTORM WATCH 225 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Tonight.

Thunderstorms are expected early this evening across eastern
Kentucky. These storms could produce torrential downpours, leading
to isolated or scattered instances of high water or flash flooding.
In addition, for locations generally south of Interstate 64, isolated
to numerous storms could become severe during the afternoon and
evening, producing damaging wind gusts and hail up to half dollar
size. A couple of tornadoes are also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are possible, generally during the afternoon and
evening hours Thursday and possibly again Friday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report instances of heavy rain, high
water, flash flooding, wind damage, and hail that may occur this
afternoon into early evening.

KYZ044-051-052-104-171945-
Fleming-Bath-Rowan-Elliott-
Including the cities of Flemingsburg, Owingsville, Morehead,
and Sandy Hook
337 PM EDT Tue May 16 2023

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Tonight.

Thunderstorms are expected early this evening across eastern
Kentucky. These storms could produce torrential downpours, leading
to isolated or scattered instances of high water or flash flooding.
In addition, for locations generally south of Interstate 64, isolated
to numerous storms could become severe during the afternoon and
evening, producing damaging wind gusts and hail up to half dollar
size. A couple of tornadoes are also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are possible, generally during the afternoon and
evening hours from Thursday to Saturday and again on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VORST/CMC

In the hours before

Special weather statement, May 16, 3:00 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service JACKSON KY
300 PM EDT Tue May 16 2023

KYZ113-115-118-120-161930-
Perry KY-Pike KY-Knott KY-Letcher KY-
300 PM EDT Tue May 16 2023

...A strong thunderstorm will impact portions of northern Letcher,
southeastern Perry, southeastern Knott and southwestern Pike Counties
through 330 PM EDT...

At 259 PM EDT, Doppler radar was tracking a strong thunderstorm over
Red Star, or 10 miles west of Whitesburg, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  David, Carbon Glow, Jeremiah, Hot Spot, Premium and Redfox around
  305 PM EDT.
  Van, Tillie, Isom, Sackett, Trailer, Amelia, Whitco, Oscaloosa,
  Ice and Dongola around 310 PM EDT.
  Whitesburg, Southdown, Polly, Crown, Bellcraft, Lester, Marlowe,
  Colly, Ermine and Colson around 315 PM EDT.

Other locations in the path of this storm include Craftsville,
Millstone, Farraday, Seco, Winters, Thornton, Sergent, Wright,
Lucastown, Mayking, Fleming-Neon, Cromona, Haymond, Lowndes, Tolliver
Town, Chip, Neon Junction, Potters Fork, Hemphill, Whitaker and
Dunham.

THIS INCLUDES U.S. Highway 23 in Lethcher County between mile markers
1 and 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern Kentucky.

&&

LAT...LON 3718 8307 3730 8273 3729 8270 3731 8269
      3731 8267 3732 8266 3715 8263 3712 8272
      3710 8272 3709 8273 3709 8304
TIME...MOT...LOC 1859Z 260DEG 37KT 3715 8301

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BB
Special weather statement, May 16, 3:03 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service JACKSON KY
303 PM EDT Tue May 16 2023

KYZ079-083-084-161930-
McCreary KY-Wayne KY-Pulaski KY-
303 PM EDT Tue May 16 2023

...A strong thunderstorm will impact portions of northeastern Wayne,
southern Pulaski and northeastern McCreary Counties through 330 PM
EDT...

At 303 PM EDT, Doppler radar was tracking a strong thunderstorm over
Frazer, or 9 miles northeast of Monticello, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Burnside, Quinton, General Burnside S.P. and Bronston around 310
  PM EDT.
  Tateville around 315 PM EDT.
  Alpine, Sloans Valley and Greenwood around 320 PM EDT.

Other locations in the path of this storm include Parkers Lake,
Honeybee and Mount Victory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central Kentucky.

&&

LAT...LON 3702 8480 3706 8433 3699 8433 3699 8435
      3697 8434 3695 8437 3694 8436 3694 8434
      3682 8434 3687 8481
TIME...MOT...LOC 1903Z 271DEG 34KT 3693 8471

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BB
Special weather statement, May 16, 3:04 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service JACKSON KY
304 PM EDT Tue May 16 2023

KYZ068-069-079-080-161945-
Jackson KY-Rockcastle KY-Laurel KY-Pulaski KY-
304 PM EDT Tue May 16 2023

...A strong thunderstorm will impact portions of northern Laurel,
northeastern Pulaski, Jackson and Rockcastle Counties through 345 PM
EDT...

At 304 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bee Lick, or 8 miles west of Mount Vernon, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Level Green around 310 PM EDT.
  Maretburg, Spiro, Wabp and Bromo around 315 PM EDT.
  Lake Linville, Sand Springs, Hiatt and Hansford around 320 PM EDT.

Other locations in the path of this storm include Mount Vernon, Burr,
Muellersville, Renfro Valley, Wellhope, Wildie, Roundstone, Flat
Rock, Orlando, Dudley Station, Pine Hill, Hummel, Sand Hill, Donaro,
Withers, Sinks, Bummer, Climax, Jep Hill, Robinet, Cooksburg, Gauley,
Johnetta, Goochland, Camp Wildcat, Threelinks, Hazel Patch, Dango,
Horse Lick, Ardery, Carico, Cruise, Middlefork, Loam, Templer, Lamero
and Eberle.

THIS INCLUDES Interstate 75 in east central Kentucky between mile
markers 49 and 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central and southeastern Kentucky.

&&

LAT...LON 3721 8473 3726 8469 3736 8456 3734 8450
      3748 8445 3747 8438 3754 8435 3753 8430
      3751 8427 3753 8419 3749 8388 3745 8386
      3732 8384 3730 8388 3726 8390 3726 8394
      3722 8394
TIME...MOT...LOC 1904Z 268DEG 25KT 3735 8449

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

GREIF
Special weather statement, May 16, 3:36 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service JACKSON KY
336 PM EDT Tue May 16 2023

KYZ120-162030-
Pike KY-
336 PM EDT Tue May 16 2023

...A strong thunderstorm will impact portions of central Pike County
through 430 PM EDT...

At 336 PM EDT, Doppler radar was tracking a strong thunderstorm over
Osborn, or near Pikeville, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Pikeville around 340 PM EDT.
  Chloe, Shelbiana and Zebulon around 345 PM EDT.
  Garden Village and Raccoon around 350 PM EDT.
  Fishtrap Lake around 355 PM EDT.

Other locations in the path of this storm include Phyllis, Kimper,
Biggs, Coleman, Jamboree, Board Tree and Phelps.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. Highway 119 in Pike County between mile markers 1 and 7.
 U.S. Highway 23 in Pike County between mile markers 17 and 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern Kentucky.

&&

LAT...LON 3742 8213 3741 8260 3744 8260 3744 8259
      3747 8259 3753 8262 3758 8213 3757 8214
      3755 8213 3756 8208 3753 8205 3755 8204
      3754 8202 3754 8197
TIME...MOT...LOC 1936Z 270DEG 29KT 3745 8258

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

GREIF
Special weather statement, May 16, 3:39 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service JACKSON KY
339 PM EDT Tue May 16 2023

KYZ080-085-086-116-162015-
Whitley KY-Clay KY-Knox KY-Laurel KY-
339 PM EDT Tue May 16 2023

...A strong thunderstorm will impact portions of southern Laurel,
Knox, northwestern Whitley and southwestern Clay Counties through 415
PM EDT...

At 339 PM EDT, Doppler radar was tracking a strong thunderstorm over
Huxley, or 16 miles northwest of Williamsburg, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Bark Camp around 345 PM EDT.
  Grove, Holly Bay Rec. Area and Youngs Creek around 350 PM EDT.
  Rye, Vox, Deering, Hightop and Walden around 355 PM EDT.

Other locations in the path of this storm include Barton, Keavy,
Faber, North Corbin, Moore Hill, Dorthae, Woodbine, Lily, Wilton,
Gray, Lynn Camp, Bertha Station, Rossland, McHargue, Arkle, Garrich,
Bentley Station, Tuttle and Knoxfork.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 75 in east central Kentucky between mile markers 18 and
33.
 U.S. Highway 25 East in Knox County between mile markers 1 and 26.
 U.S. Highway 25 East in Laurel County between mile markers 0 and 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central and southeastern Kentucky.

&&

LAT...LON 3683 8432 3684 8434 3686 8432 3687 8433
      3690 8432 3694 8430 3694 8436 3695 8437
      3697 8434 3699 8435 3700 8431 3702 8433
      3707 8377 3680 8376
TIME...MOT...LOC 1939Z 265DEG 24KT 3694 8432

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

GREIF
Local storm report, May 16, 3:54 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
354 PM EDT TUE MAY 16 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             1 NE ENGLE              37.82N 84.10W
05/16/2023  E0.75 INCH       ESTILL             KY   EMERGENCY MNGR

&&

DJ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 1:55 PM EDTSpecial Weather StatementJKLBath50 min
May 16, 2:06 PM EDTSevere Thunderstorm WarningJKLBath, Montgomery, Morgan24 min
May 16, 2:18 PM EDTSpecial Weather StatementJKLLeslie27 min
May 16, 2:20 PM EDTSpecial Weather StatementJKLLeslie25 min
May 16, 2:28 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan33 min
May 16, 2:31 PM EDTSevere Thunderstorm WarningJKLKnott, Leslie, Letcher, Perry29 min
May 16, 2:33 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne27 min
May 16, 2:48 PM EDTSpecial Weather StatementJKLHarlan27 min
May 16, 2:52 PM EDTTornado WarningJKLEstill, Lee, Powell38 min
May 16, 3:00 PM EDTSpecial Weather StatementJKLElliott, Rowan45 min
May 16, 3:00 PM EDTSpecial Weather StatementJKLLetcher30 min
May 16, 3:03 PM EDTSpecial Weather StatementJKLPulaski27 min
May 16, 3:04 PM EDTSpecial Weather StatementJKLJackson, Rockcastle41 min
May 16, 3:10 PM EDTSevere Thunderstorm WarningJKLJackson, Rockcastle50 min
May 16, 3:16 PM EDTSevere Thunderstorm WarningJKLHarlan, Letcher14 min
May 16, 3:21 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski39 min
May 16, 3:26 PM EDTTornado WarningJKLBreathitt, Estill, Lee, Menifee, Powell, Wolfe24 min
May 16, 3:27 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Leslie, Owsley, Perry48 min
May 16, 3:30 PM EDTSevere Thunderstorm WarningJKLHarlan, Letcher15 min
May 16, 3:31 PM EDTSevere Thunderstorm Warning Considerable damage threatJKLEstill, Jackson, Lee, Owsley44 min
May 16, 3:36 PM EDTSpecial Weather StatementJKLPike54 min
May 16, 3:39 PM EDTSpecial Weather StatementJKLKnox36 min
May 16, 3:44 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, Whitley46 min
May 16, 3:44 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Magoffin31 min
May 16, 3:48 PM EDTSevere Thunderstorm WarningJKLBreathitt, Menifee, Morgan, Powell, Wolfe27 min
May 16, 3:50 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley40 min
May 16, 3:53 PM EDTSevere Thunderstorm WarningJKLPike26 min
May 16, 4:07 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Leslie, Letcher, Perry38 min
May 16, 4:19 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Knott, Leslie, Owsley and 1 more116 min
May 16, 4:21 PM EDTSpecial Weather StatementJKLMagoffin24 min
May 16, 4:25 PM EDTSpecial Weather StatementJKLBell, Knox, Whitley50 min
May 16, 4:27 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Morgan, Wolfe33 min
May 16, 4:32 PM EDTSpecial Weather StatementJKLMcCreary, Wayne43 min
May 16, 4:37 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Perry, Pike38 min
May 16, 4:42 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike33 min
May 16, 4:45 PM EDTTornado WarningJKLFloyd, Johnson, Magoffin16 min
May 16, 4:49 PM EDTSpecial Weather StatementJKLLetcher, Perry26 min
May 16, 4:52 PM EDTSpecial Weather StatementJKLBell, Harlan23 min
May 16, 4:54 PM EDTSevere Thunderstorm WarningJKLHarlan36 min
May 16, 4:56 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Magoffin, Pike2 hr
May 16, 4:59 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin16 min
May 16, 5:03 PM EDTSevere Thunderstorm WarningJKLHarlan, Letcher27 min
May 16, 5:11 PM EDTSevere Thunderstorm WarningJKLPike37 min
May 16, 5:29 PM EDTTornado WarningJKLPike16 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.